Post # 1
Today, I have experienced two separate, sudden episodes of nausea where I feel like I am going to vomit or pass out… but then they pass in a couple minutes. I also put in a new Nuvaring today. I’ve used Nuvaring for several months with no noticeable side effects but I know nausea can be one. Has anyone ever experienced this? I don’t think I’m sick because it goes away so fast, and its not possible that I’m pregnant!
Post # 3
I’ve been on Nuvaring for three years and don’t recall feeling nauseous.
Post # 4
Here is some info I found specifically about Nuvaring:
The most common adverse events reported by five to 14% of women using NuvaRing® in clinical trials (n=2501) were the following: vaginitis, headache, upper respiratory tract infection, vaginal secretion, sinusitis, weight gain, and nausea.
On a separate site, I found a recommendation of using Vitamin B-6 (50mg; 1-2 tablets daily) to help reduce nausea.
As this side effect sounds like it just started all of a sudden, you should probably contact your physicians office to make them aware of the issue and see if they have any recommendations or concerns.
This information should not replace the recommendations and advice given by your primary care provider.
Post # 5
Yeah, I have been on NuvaRing for 2 years, and I have never had a problem with nausea. I’d ask your doctor.
Post # 6
I would ask your doctor since it is a new symptom even though you have been on Nuvaring for months.
Post # 7
I haven’t had that side effect at all with the Nuvaring. I’ve been on it for about a year now.
I have had something similar since I was a teen. It starts with a stomach ache and then turns into dizziness/nearly passing out. It comes on very suddenly and I usually have to sit down for a few minutes to get over it. It seems to happen more often in the shower, and depending on how bad it is, causes my muscles to ache for a couple hours afterwards. I have a feeling that it’s linked to dehydration?
Depending on how bad it was, I’d probably call my doctor.
Post # 8
I used NuvaRing for 3 months with no problems at all – I loved it!
Month 4 brought a lot of discharge (sorry TMI), and no sex drive whatsoever.
I toughed it out for month 5 with same side effects.
Switched to pills for month 6 and everything is back to normal!
My point being.. I believe you can use something for several months before your body reacts to it negatively.
I would try it for another month and see what happens.
Post # 9
Thanks for the advice, everyone. I am missing work today because I am so worn out from feeling sick yesterday.
@torybrian: That is exactly how I have been feeling! The first “attack” was in the shower – i think the heat brought it on – and I nearly passed out. I have been drinking plenty of water though…
Post # 10
I’d doubt that it’s related to the Nuvaring then, but I’m not a doctor. 🙂
I really think that what I have is related to diet. I noticed that I’ve been feeling a lot better now that I’ve been eating breakfast on a regular basis. Do you eat breakfast? If not, give it a shot. It’s healthier than skipping it anyway! I’ll usually have coffee and either a banana or oatmeal. Both are really quick. Then I try to have a snack between then and lunch. And, I try to drink a lot of water on a consistent basis throughout the day. With those couple of changes, I haven’t had it happen in awhile.
Post # 11
I had a ton of problems with NuvaRing. I know a lot of people who love it, but a ton of issues came up while I was on it for four months. I’m not sure that they were all absolutely connected to the Ring, but I had a huge jump in nausea and acid reflux (which, in my case, go together 90% of the time).
If it keeps happening, and you start to notice that it’s time to the first couple of days you put in a ring, see your doctor and switch. Consider getting a journal to track what’s going on and record your diet and other health symptoms so you and your doctor can start figuring out the puzzle together.